# SDR CA000927010

- Difficulty date: August 31, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 6,290 hours
- Engine: Lyc TIO540A2C
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Trunnion
- Part number: 4027300
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DUING GROUND HANDLING, MAINTENANCE CREW DISCOVERED APPROX. 1 INCH CRACK AT STEERING STOP OF STRUT HOUSING. DAMAGED COMPONENT REPLACED WITH NEW. GEAR TESTED AN AIRCRAFT RETURNED TO SERVICE. SUSPECTED REASON EITHER HANDLING FAILURE (TOWING WITHOUT OBSERVING TOW-MARKS) OVERSTEERING IN SOFT TERRAIN.
